# SDR CALA0500414

- Difficulty date: November 22, 2005
- Submitted: November 22, 2005
- Operation: Air carrier
- Aircraft: N18243
- Make and model: Boeing 737824
- Aircraft serial: 28806
- Aircraft time: 19,397 hours, 7,003 cycles
- Engine: Ge CFM56*
- Engine time: 19,397 hours, 7,003 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

THE NR 1 ENGINE SHUDDERED AND AUTO SHUTDOWN WHILE ON APPROACH TO IAH.  THE CREW DECLARED AN EMERGENCY AND LANDED AT IAH WITHOUT INCIDENT.  INITIAL EXAMINATION OF THE ENGINE REVEALED THAT THE NR 1 ENGINE INLET AND EXHAUST WERE CLEAN.  THE NR 1 ENGINE WAS REMOVED AND REPLACED. ENGINEERING INVESTIGATION CONFIRMED THE ENGINE FAILURE. BOTH VSV ACTUATORS WERE COMPLETELY OFF DEMAND SCHEDULE. THAT LED TO THE ENGINE STALL AND SUBSEQUENT ROLL TO SUB-IDLE AND ENGINE SHUT DOWN.
